Open Access
Translator Disclaimer
March 2015 BSDEs with weak terminal condition
Bruno Bouchard, Romuald Elie, Antony Réveillac
Ann. Probab. 43(2): 572-604 (March 2015). DOI: 10.1214/14-AOP913


We introduce a new class of backward stochastic differential equations in which the $T$-terminal value $Y_{T}$ of the solution $(Y,Z)$ is not fixed as a random variable, but only satisfies a weak constraint of the form $E[\Psi(Y_{T})]\ge m$, for some (possibly random) nondecreasing map $\Psi$ and some threshold $m$. We name them BSDEs with weak terminal condition and obtain a representation of the minimal time $t$-values $Y_{t}$ such that $(Y,Z)$ is a supersolution of the BSDE with weak terminal condition. It provides a non-Markovian BSDE formulation of the PDE characterization obtained for Markovian stochastic target problems under controlled loss in Bouchard, Elie and Touzi [SIAM J. Control Optim. 48 (2009/10) 3123–3150]. We then study the main properties of this minimal value. In particular, we analyze its continuity and convexity with respect to the $m$-parameter appearing in the weak terminal condition, and show how it can be related to a dual optimal control problem in Meyer form. These last properties generalize to a non-Markovian framework previous results on quantile hedging and hedging under loss constraints obtained in Föllmer and Leukert [Finance Stoch. 3 (1999) 251–273; Finance Stoch. 4 (2000) 117–146], and in Bouchard, Elie and Touzi (2009/10).


Download Citation

Bruno Bouchard. Romuald Elie. Antony Réveillac. "BSDEs with weak terminal condition." Ann. Probab. 43 (2) 572 - 604, March 2015.


Published: March 2015
First available in Project Euclid: 2 February 2015

zbMATH: 1321.60123
MathSciNet: MR3306000
Digital Object Identifier: 10.1214/14-AOP913

Primary: 60H10 , 93E20
Secondary: 49L20 , 91G80

Keywords: Backward stochastic differential equations , optimal control , Stochastic target

Rights: Copyright © 2015 Institute of Mathematical Statistics


Vol.43 • No. 2 • March 2015
Back to Top